On Transience Conditions for Markov Chains and Random Walks
- 40 Downloads
We prove a new transience criterion for Markov chains on an arbitrary state space and give a corollary for real-valued chains. We show by example that in the case of a homogeneous random walk with infinite mean the proposed sufficient conditions are close to those necessary. We give a new proof of the well-known criterion for finiteness of the supremum of a random walk.
Unable to display preview. Download preview PDF.
- 1.Foss S. G. and Denisov D. È., “On transience conditions for Markov chains,” Siberian Math. J., 42, No. 2, 364–371 (2001).Google Scholar
- 2.Fayolle G., Malyshev V. A., and Menshikov M. V., Topics on the Constructive Theory of Countable Markov Chains, Cambridge Univ. Press, Cambridge (1995).Google Scholar
- 3.Kifer Yu., Ergodic Theory of Random Transformations, Birkhäuser, Boston (1986).Google Scholar
- 4.Meyn S. P. and Tweedie R. L., Markov Chains and Stochastic Stability, Springer-Verlag, Berlin; Heidelberg; New York (1993).Google Scholar
- 5.Feller W., An Introduction to Probability Theory and Its Applications, Wiley, New York (1966).Google Scholar
- 6.Rogozin B. A., “Remark to one theorem due to W. Feller,” Probability Theory and Its Applications, 14, No. 3, 555–556 (1969).Google Scholar
- 7.Feller W., An Introduction to Probability Theory and Its Applications, Wiley, New York (1971).Google Scholar
- 8.Kesten H., “The limit points of a normalized random walk,” Ann. Math. Statist., 41, 1173–1205 (1970).Google Scholar
- 9.Erickson K. B., “The strong law of large numbers when the mean is undefined,” Trans. Amer. Math. Soc., 185, 371–381 (1973).Google Scholar
- 10.Borovkov A. A., Large Deviation Probabilities and Finiteness Test for the Maximum of Sums of Independent Random Variables Without Mean [Preprint, No. 85], Inst. Mat., Novosibirsk (2001). (To appear in Probab. Theory Related Fields.)Google Scholar